I have been diagnosed with eczema several years ago and irritations occur on most of body esp. hands and legs during certain seasons of the year. it kud be summer or winter. then i treat it with various steroid ointments and take anti allergic tablets. every year i wud be prescribed a different steroid such as tenovate g, cobestol propionate, etc. on constant application the skin returns to normal. this year after prolonged eczema, i was prescribed halox ointment and allegra tablets. but wen i visited the doctor i did not mention abt the slight itching in my genitals at that time coz it wasnt really major at that point of time. i tend to itch during my sleep and finally decided to apply the ointment in that labia and inner thigh. although i havent been very regular with my application. my thighs have a discoloration and redness. now the skin in the area is flaky and itchy. i just wanted to know if i'm following the right procedure.
I have read so many horrible things about steroids that I would use them as little as possible. How long have you had eczema and how bad does it get without steroids?
Have you ever tried using moisturizers? I just use moisturizers after my shower.
You are using some very powerful steroids. Whenever you stop using them you go through withdraw. The condition gets worse for a short time.
I find it amazing that modern medicine can operate on your heart through a 1/4 inch hole but they can't stop your body from itching.
I believe the cure is known, but eczema is to profitable for dermatologists.
It could be due to eczema or fungal infections. Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.
For mild-moderate symptoms a weak steroid may be used (e.g. hydrocortisone as dermacort), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).But they are available under prescription and should be taken only after consulting a dermatologist. Also use good quality moisturizers to prevent moisture loss from the skin. If still the symptoms do not improve then please get a clinical examination done by a dermatologist.
You can't use the same steroids in the genital area that you use on your hands. The skin is very thin, in that area. You probably caused the problem to get much worse.
Have you ever been to a good dermatologist? Most only spend about 3 minutes with you. You need to go to a University that teaches. I went to five worthless dermatologists who made things worse. Then I finally went to a real one who spent almost two hours with me. Within three visits, my problems went away.
The problems was caused by the medication the idiot gave me to use.
Doctors should only get paid for successfully treating patients, that would cut the cost of health care by 90%
Just wanted to update this post after 4 years for everyone.
The skin problem near my genitals did get worse back then. So I went to a clinic and consulted both a gynecologist and a dermatologist. Both confirmed that it was a fungal infection and prescribed me an anti fungal ointment. Applying it twice a day for a week healed it.
I haven't had any serious eczema breakouts either ever since. This is because I have been extremely careful about moisturizing my whole body everyday, especially after a shower. If I start to get a prolonged itching sensation and redness on my body similar to the eczema breakouts, I would not wait for it to get worse. I always have the halox ointment on hand, and a light and regular application of the ointment makes it go away in a couple of days. I also make sure I do not apply a lot of it, so that my body doesn't become immune to the steroid and stops becoming effective.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.